Alert archive / Mississippi / Special Weather Statements in 2025

Special Weather Statement, NWS Jackson, MS

May 25, 2025Claiborne County, Copiah County, Mississippi

NWS Jackson, MS issued this special weather statement at May 25, 2025, 10:10 PM CDT for Claiborne County, Copiah County, Mississippi. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 10:10 PM CDT (03:10 UTC)
Expired
May 25, 2025, 11:30 PM CDT
In force
80 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
50

Counties Claiborne County, MS, Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2791 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WWUS84 KJAN 260310
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
1010 PM CDT Sun May 25 2025
 
MSZ053-054-059-062-260430-
Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS-
1010 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT CLAIBORNE...NORTHERN LINCOLN...
EASTERN JEFFERSON AND COPIAH COUNTIES THROUGH 1130 PM CDT...

At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Le Tourneau to near Carpenter to near Crystal
Springs. Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Brookhaven, Hazlehurst, Port Gibson, Wesson, Hermanville, Beauregard,
Georgetown, Pattison, Union Church, Peyton, Caseyville, Rocky
Springs, Lorman, Allen, Barlow, Mcbride, Glancy, Loyd Star, Pleasant
Hill, and Red Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, south central, southwestern and west central Mississippi.

&&

LAT...LON 3161 9081 3181 9113 3208 9093 3208 9091
      3212 9090 3208 9072 3192 9073 3191 9017
      3189 9014 3186 9013 3184 9016 3183 9013
      3180 9015 3179 9014 3179 9011 3178 9011
      3177 9013 3175 9012 3172 9024 3159 9024
TIME...MOT...LOC 0310Z 014DEG 27KT 3221 9094 3206 9072 3201 9032 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 25, 9:51 PM CDT, 19 minutes earlier.

Area forecast discussion, May 25, 9:51 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
951 PM CDT Sun May 25 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 940 PM CDT Sun May 25 2025

Local radars showed a band of strong to severe storms nearly along
and just north of Interstate 20. The main threat with these storms
will be damaging wind gusts over the next couple of hours as band
continues to move south through the southern half of our CWA.
Although the severe threat with these storms will end, rain
chances will continue through much of the night as a couple of
subtle shortwaves interact with the stalled frontal boundary
meandering across our CWA. Temperatures have been rain cooled
across the northern half of our cWA where the heaviest convection
occurred. Morning lows have been adjusted as a result. /22/

&&

.DISCUSSION...
Issued at 253 PM CDT Sun May 25 2025
Rest of today into tonight...

Main adjustments were to add an Enhanced risk into the Hwy 82
corridor, with main threats of damaging winds in excess of 70mph and
hail quarter to half dollar size. In addition, a flash flood risk is
possible tomorrow on Monday northwest of the Natchez Trace
(northwest Delta to MS River corridor), with continued low end
Marginal severe risk as well. Previous morning update through
tonight is on track and below.

Another round of showers & storm activity, with organized complex,
is likely late this afternoon to evening. Morning upper air & sfc
analysis & mesoanalysis indicates the region on the northern
periphery of ridging over the Gulf of Mexico with stalled sfc
boundary situated across north-central portions of the area. Low-
level moist advection of 340-360K sfc Theta E & >340K Theta E at 925-
850mb layer is aiding in favorable thermodynamics, with nearly +2500-
3500 J/kg ML/SBCAPE & >1000 J/kg of DCAPE. Perturbed westerly flow
at 500mb is aiding in subtle shortwave energy, which is inducing
early morning convective development across the Ozarks. This is
progged to sink southward through the day & move either an organized
convective complex or outflow/cold pool boundary into the Hwy 82
corridor around peak insolation time. With nearly 25-35kts of deep
layer shear in the 0-6km layer, any storms that initiate prior or
along a morning convective outflow should grow upscale and propagate
southward. The only caveat is low-level bulk shear vectors are
southwesterly, which could decrease balance of cold pools &
southward extent of the highest severe threat. However, similar to
yesterday, this seems to be not enough to hinder strong to severe
activity propagation. The Storm Prediction Center (SPC) earlier
expanded the Slight/Marginal risks southward. In addition, there are
enough trends in HREF probs of convective wind gusts & severe
probabilities in HREF/CSU machine learning guidance to support
locally adding in the Interstate 20 corridor into this, while the
Highway 84 corridor was added into a Marginal risk. Overall,
thinking is the same for hazards: 60-70mph winds, quarter size hail
& a tornado can't be ruled out (mainly focused in the Hwy 82
corridor). Timing is mainly after 4-5PM in the extreme northwest
Delta, with some earlier diurnal development possible, & propagating
southward into the I-20 corridor around 8-10PM & some persisting
through midnight as far south as Hwy 84. Confidence south of I-20 is
lower but a Marginal fits for some isolated strong to severe
activity. For sensible forecast elements, highs today & lows
tonight, will be seasonably warm, some 5-10 degrees above (highs of

Monday through Saturday...no big changes to the extended forecast.
Still looking for a disturbance to pass through the region nearly
everyday this week, bringing showers and thunderstorms. Upper
level disturbances may bring two rounds early Monday for the
northern half of the area. Guidance suggests a stalled front,
maybe some left over outflow boundaries in the afternoon will
support thunderstorms across the south/southeast into the evening.
Another wave on Wednesday rides the stalled boundary across the
southern portions of the area, for now it looks like general
thunderstorms. Thursday may see some strong storms developing
along a cold front moving through the area. The boundary passes
in late afternoon with an increasing LLJ. Storms linger into
Friday, as the boundary moves out. Cooler air quickly settles in
behind it. The GFS has a weak boundary/clouds passing on Saturday,
but no rain. Looking for high pressure to settle in for the
weekend and maintain into the following week. There are some
subtle differences in the temperatures for next weekend, MEX
guidance is cooler, especially with drier air and clear skies.
Expect near normal temperatures through the week. It will be
interesting to see if near 60 lows and highs near 80 Friday/Saturday
will develop. /07/

&&

.AVIATION...
(00Z TAFS)
Issued at 653 PM CDT Sun May 25 2025

Numerous TSRA wl affect the northern and cntrl TAF sites through
06Z as a line of TSRA sags south through the area. This will bring
reduced flying conditions but away from the TSRA VFR conditions
wl prevail through 09Z. After 09Z MVFR/IFR cigs wl begin to
develop and then prevail until after 15Z before improving. VFR
conditions are expected to prevail Mon aftn but scattered to
numerous TSRA are expected over the northern half of the area
again. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  89  72  86 /  80  60  30  80
Meridian      68  90  70  88 /  70  70  30  80
Vicksburg     71  88  72  83 /  70  60  30  80
Hattiesburg   73  93  74  91 /  30  40  10  60
Natchez       71  88  72  84 /  30  40  20  70
Greenville    70  82  70  80 /  80  80  70  80
Greenwood     70  85  70  81 /  80  90  70  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/07/22

In the hours before

Special weather statement, May 25, 9:23 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
923 PM CDT Sun May 25 2025

LAZ008-009-016-260330-
Madison LA-East Carroll LA-West Carroll LA-
923 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN EAST CARROLL...MADISON
AND SOUTHWESTERN WEST CARROLL PARISHES THROUGH 1030 PM CDT...

At 923 PM CDT, Doppler radar was tracking strong thunderstorms near
Transylvania, or 11 miles southwest of Lake Providence, moving south
at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Omega, Alsatia, and Sondheimer around 930 PM CDT.
  Mansford around 935 PM CDT.
  Tallulah around 940 PM CDT.

Other locations impacted by this storm include Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Louisiana...and west central Mississippi.

&&

LAT...LON 3276 9160 3276 9116 3273 9106 3262 9115
      3259 9112 3264 9103 3259 9103 3255 9108
      3248 9102 3255 9109 3248 9112 3244 9101
      3228 9099 3225 9155 3235 9150 3236 9145
      3249 9149 3257 9143 3259 9160 3270 9164
TIME...MOT...LOC 0223Z 350DEG 28KT 3266 9126

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DL
Local storm report, May 25, 9:29 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
929 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     Tstm Wnd Dmg     5 S Pocahontas          32.41N 90.28W
05/25/2025                   Hinds              MS   Emergency Mngr

            Tree down across Maclean Rd near US Hwy 49.

&&

DL
Local storm report, May 25, 9:43 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
943 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     Tstm Wnd Dmg     1 N Deemer              32.75N 89.12W
05/25/2025                   Neshoba            MS   Emergency Mngr

            Emergency management reported numerous trees
            and powerlines down across Neshoba county.

&&

CR
Local storm report, May 25, 9:50 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
950 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     Tstm Wnd Dmg     3 SW Sharon             32.62N 89.97W
05/25/2025                   Madison            MS   Law Enforcement

            Law enforcement reported a tree down on
            Robinson Rd near Hwy 16.

&&

CR
Local storm report, May 25, 9:54 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
954 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Tstm Wnd Dmg     4 WSW Bolton            32.32N 90.52W
05/25/2025                   Hinds              MS   Emergency Mngr

            Tree downed across Billy Fields Rd.

&&

DL
Special weather statement, May 25, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1010 PM CDT Sun May 25 2025

MSZ053-054-059-062-260430-
Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS-
1010 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT CLAIBORNE...NORTHERN LINCOLN...
EASTERN JEFFERSON AND COPIAH COUNTIES THROUGH 1130 PM CDT...

At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Le Tourneau to near Carpenter to near Crystal
Springs. Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brookhaven, Hazlehurst, Port Gibson, Wesson, Hermanville, Beauregard,
Georgetown, Pattison, Union Church, Peyton, Caseyville, Rocky
Springs, Lorman, Allen, Barlow, Mcbride, Glancy, Loyd Star, Pleasant
Hill, and Red Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, south central, southwestern and west central Mississippi.

&&

LAT...LON 3161 9081 3181 9113 3208 9093 3208 9091
      3212 9090 3208 9072 3192 9073 3191 9017
      3189 9014 3186 9013 3184 9016 3183 9013
      3180 9015 3179 9014 3179 9011 3178 9011
      3177 9013 3175 9012 3172 9024 3159 9024
TIME...MOT...LOC 0310Z 014DEG 27KT 3221 9094 3206 9072 3201 9032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTSevere Thunderstorm WarningJANWashington71 min
May 25, 7:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more79 min
May 25, 7:43 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower92 min
May 25, 7:44 PM CDTSevere Thunderstorm WarningJANLowndes46 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more78 min
May 25, 8:03 PM CDTSevere Thunderstorm WarningJANScott57 min
May 25, 8:05 PM CDTFlash Flood WarningJANWashington3 hr
May 25, 8:14 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston76 min
May 25, 8:23 PM CDTFlash Flood WarningJANLowndes2 hr
May 25, 8:41 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo64 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Rankin, Scott and 1 more60 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee63 min
May 25, 9:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton69 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Scott, Simpson, Smith96 min
May 25, 10:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Lauderdale69 min
May 25, 10:13 PM CDTSpecial Weather StatementJANCovington, Simpson77 min
May 25, 10:36 PM CDTSpecial Weather StatementJANCovington, Simpson39 min
May 25, 11:52 PM CDTSpecial Weather StatementJANCovington, Forrest, Jones, Lamar68 min
May 26, 5:19 AM CDTFlash Flood WarningJANAdams4 hr
May 26, 8:09 AM CDTFlash Flood WarningJANJefferson79 min
May 26, 8:36 AM CDTSpecial Weather StatementJANCopiah, Lincoln39 min
May 26, 9:22 AM CDTSpecial Weather StatementJANCopiah38 min
May 26, 10:08 AM CDTFlood WatchJANAdams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more21 hr
May 26, 11:39 AM CDTSpecial Weather StatementJANIssaquena, Washington66 min
May 26, 12:25 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson65 min
May 26, 12:37 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren53 min
May 26, 1:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln60 min
May 26, 1:29 PM CDTSpecial Weather StatementJANHinds61 min
May 26, 1:55 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson65 min
May 26, 2:08 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson49 min
May 26, 2:10 PM CDTSpecial Weather StatementJANRankin50 min
May 26, 2:46 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion44 min
May 26, 2:54 PM CDTSpecial Weather StatementJANRankin, Smith51 min
May 26, 2:57 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Simpson63 min
May 26, 2:58 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Simpson, Smith62 min
May 26, 3:04 PM CDTTornado WarningJANRankin, Scott15 min
May 26, 3:26 PM CDTSevere Thunderstorm WarningJANJasper, Smith64 min
May 26, 3:35 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton55 min
May 26, 3:39 PM CDTSpecial Weather StatementJANJones51 min
May 26, 4:02 PM CDTSevere Thunderstorm WarningJANJones46 min
May 26, 4:06 PM CDTTornado WarningJANClarke, Lauderdale39 min
May 26, 4:27 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale48 min
May 26, 4:30 PM CDTTornado WarningJANKemper, Lauderdale33 min
May 25, 9:11 PM CDTSpecial Weather StatementJANMorehouse64 min
May 25, 9:23 PM CDTSpecial Weather StatementJANEast Carroll, Madison67 min
May 26, 10:52 AM CDTSpecial Weather StatementJANMorehouse, Richland53 min
May 26, 11:00 AM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll60 min
May 26, 11:49 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas41 min
May 26, 11:51 AM CDTSpecial Weather StatementJANFranklin, Madison, Richland, Tensas54 min
May 26, 12:01 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Madison, Tensas44 min
May 25, 8:43 PM CDTFlash Flood WarningJANAshley2 hr
May 26, 9:35 AM CDTSpecial Weather StatementJANAshley40 min
May 26, 10:25 AM CDTSpecial Weather StatementJANAshley50 min

Nearby

Special Weather Statements in Mississippi, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.